I'm not pregnant am I?

[deleted account] ( 7 moms have responded )

This is my first time on birth control, and I've been spotting for 17 days after starting birth control. I started the pills the Sunday after my period ended, and started spotting lightly 8 days later. It's not a lot of blood, and it's a brownish color. My boyfriend and I had sex while I've been spotting, both with and without protection.


View replies by

Jodi - posted on 10/11/2012




What medications are you taking? You do realise these could affect your hormonal birth control too? If you don't want to be pregnant again, I would suggest you thoroughly research and understand your birth control pros and cos, and you also consider a form of barrier birth control (i.e. condoms) as well. As others have said, you also shouldn't have been having sex and relying on your birth control before you had been on it for a full cycle.

[deleted account]

Okay, thank you. I just read that it could also be because I'm taking medications from being sick. I've been taking OTC medicines basically since around I started spotting. So that could be it as well.

[deleted account]

It is, I also read that it could be because my dosage isn't high enough. Thank you guys so much. I don't want to be pregnant.

Nicky - posted on 10/11/2012




I would read up on the pill that you are using. Spotting might be a common side effect. I would def call my OB and tell him about it.

Amy - posted on 10/11/2012




Well you need to be on the pill for an entire month before it protects you from getting pregnant and even then it's not 100%, so yes you could be pregnant. However it could be the pill your on is not strong enough and it could be breakthrough bleeding.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms